Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 3, 2023, 6:56 AM CDT for Crawford County, Washington County, Missouri. It took effect at Aug 3, 2023, 8:01 AM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2023, 6:56 AM CDT (11:56 UTC)
- In effect from
- Aug 3, 2023, 8:01 AM CDT
- Expired
- Aug 3, 2023, 11:34 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.00 ft at Aug 3, 2023, 8:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
120
WGUS43 KLSX 031156
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
656 AM CDT Thu Aug 3 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-040715-
/O.NEW.KLSX.FL.W.0047.230803T1301Z-230804T0713Z/
/SLLM7.1.ER.230803T1301Z.230803T1800Z.230804T0112Z.NO/
656 AM CDT Thu Aug 3 2023
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 12.0 feet, The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* ADDITIONAL DETAILS...
- At 6:30 AM CDT Thursday the stage was 10.5 feet.
- Bankfull stage is 11.0 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 12.5 feet this afternoon. It will
then fall below flood stage this evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 10.5 8.9 7.3 6.1 5.6 5.3
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
BSH1 follow-up statement
023
WGUS83 KLSX 031634
FLSLSX
Flood Statement
National Weather Service St Louis MO
1134 AM CDT Thu Aug 3 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC055-221-031745-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-230803T1634Z/
/SLLM7.1.ER.230803T1210Z.230803T1230Z.230803T1300Z.NO/
1134 AM CDT Thu Aug 3 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 9.0 feet.
- Bankfull stage is 11.0 feet.
- Forecast...The river is expected to fall to 4.3 feet
Wednesday morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 9.0 4.1 4.9 4.9 4.6 4.4
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
FuchsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 3, 3:32 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 3:32 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
332 AM CDT Thu Aug 3 2023
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Aug 3 2023
Key Message:
Ongoing training of storms early this morning with activity
extending as far west as north central Kansas. So will keep Flood
Watch going through 15z today with widespread 1-3" rainfall
totals still expected in the flash flood watch area, with a few
locations already in excess of 6" (Southern Moniteau/Cole
counties) as of 08z Thursday. The heaviest rain will be in a NW-SE
axis from near Columbia to Farmington.
(Today - Friday)
With the low level jet (25-35kt) veering to the west, it will become
parallel to the mean 850-300mb flow, so this favors a continued
upwind propagation and cell training for a while longer. Then
between 12z and 15z, the low level jet will veer to the northwest
and weaken with activity quickly tapering off.
Even with rain tapering off, the effective front will linger across
southern portions of Missouri through the rest of the day. North of
this boundary, the latest HREF ensemble run has surface based CAPEs
between 1500-3000 J/kg and mean PWs around 2 inches. So plenty of
instability and moisture across the region, thus expect scattered
showers and storms will develop by late afternoon for portions of
central and southeast Missouri. The rest of the forecast area should
remain dry.
By tonight, some of the latest CAMs indicate that another MCS will
develop over south central and southeast Missouri. However, the
majority of the CAMs do not develop an MCS or have one develop
further to our southeast. Also, even with PMM/LPMM qpf values
indicating isolated 1-2" amounts of rain in southern portions of the
forecast area tonight, the latest HREF has more of a spread when it
comes to QPF amounts, so confidence is low on another heavy rain
event for portions of our area at this time. Will need to keep eye
out on the later model runs to see if adjustments need to be made
and/or possible flood watch for tonight.
On Friday, even though mean surface based CAPE values will be a bit
lower (1000-1500 J/kg) with mean PWs less than 2 inches as well as a
lingering frontal boundary across region, only expect a low end
chance of showers and storms once again due to weaker mid and upper
level flow.
Highs today and Friday will be near normal while lows tonight will
be a bit above normal in the upper 60s to mid 70s.
Byrd
.LONG TERM... (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Aug 3 2023
No major changes as the latest deterministic as well as ensembles
keep chances of showers and storms through the weekend, as
several shortwaves slide along the zonal flow aloft. However, with
weaker mid level flow and little to no low level jet each night,
precipitation chances will be on the lower side.
Otherwise, after near normal temperatures on Saturday and Sunday,
cooler than normal temperatures through the work week. This is due
to an upper level ridge building over the western CONUS once again
putting our area in northwest flow aloft.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 715 PM CDT Wed Aug 2 2023
Active TAF period with showers and storms already developing
across the forecast area. For KUIN, MVFR/IFR ceilings through the
majority of the forecast period with showers and some storms
through at least 10z Thursday. For the rest of TAF sites, VFR
flight conditions will lower to MVFR with onset of heavier
precipitation after 02z Thursday. For KCOU and KJEF, rain will
taper off after 09z Thursday. In the meantime, rain will persist
over St. Louis metro area TAFs from 02z to 15z Thursday. As for
winds, they will remain from the northeast to southeast.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 86 74 87 74 / 40 20 20 40
Quincy 84 70 86 71 / 10 10 5 40
Columbia 85 72 88 72 / 20 30 30 50
Jefferson City 88 73 90 74 / 20 40 30 50
Salem 84 69 88 70 / 60 20 20 20
Farmington 89 70 89 71 / 70 40 30 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 10 AM CDT this morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 10 AM CDT this morning for Calhoun IL-Clinton
IL-Jersey IL-Madison IL-Marion IL-Monroe IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 3, 3:50 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 350 AM CDT Thu Aug 3 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 350 AM CDT Thu Aug 3 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Flash Flood Watch is in effect for parts of Missouri and Illinois through mid morning as thunderstorms producing heavy rainfall rates will persist. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible each day through Monday. There is another chance of thunderstorms on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Byrd
In the hours before
Local storm report, Aug 3, 1:56 AM CDT, 5 hours before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM Tstm Wnd Dmg Leadwood 37.86N 90.59W
08/02/2023 St. Francois MO Public
Large trees down. Time estimated by RADAR.
&&
CarneyLocal storm report, Aug 3, 2:00 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
200 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM Tstm Wnd Dmg Bonne Terre 37.92N 90.55W
08/02/2023 St. Francois MO County Official
Tree down on garage. Garage collapsed. Time
estimated by RADAR.
&&
CarneyLocal storm report, Aug 3, 4:00 AM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
400 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg New Bloomfield 38.72N 92.08W
08/03/2023 Callaway MO Law Enforcement
Water over roadways in and around New
Bloomfield, including State Highway J, and
MM. State Highway Y had 6 inches of flowing
water over it.
&&
CarneyLocal storm report, Aug 3, 5:06 AM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
506 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood 1 W Chamois 38.67N 91.79W
08/03/2023 Osage MO Storm Chaser
Water over Highway 100 west of Chamois.
&&
KDLocal storm report, Aug 3, 5:11 AM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Flash Flood 3 SE Mokane 38.65N 91.83W
08/03/2023 Osage MO Storm Chaser
Deer Creek over the roadway at County Road
323 and 321.
&&
KDLocal storm report, Aug 3, 6:25 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
625 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM Tstm Wnd Dmg Bonne Terre 37.92N 90.55W
08/02/2023 St. Francois MO Broadcast Media
Large tree down on a home at Main and Cross
Street.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau | 39 min |
| Aug 2, 8:07 PM CDT | Areal Flood Advisory | LSX | Cole, Moniteau | 2 hr |
| Aug 2, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 65 min |
| Aug 2, 8:29 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Aug 2, 8:30 PM CDT | Tornado Warning | LSX | Moniteau | 16 min |
| Aug 2, 9:28 PM CDT | Areal Flood Advisory | LSX | Franklin, Gasconade | 23 min |
| Aug 2, 9:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 63 min |
| Aug 2, 9:51 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade | 3 hr |
| Aug 2, 9:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 61 min |
| Aug 2, 10:21 PM CDT | Areal Flood Advisory | LSX | Crawford, Washington | 3 hr |
| Aug 2, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 61 min |
| Aug 2, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| Aug 2, 10:45 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Aug 2, 11:18 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 57 min |
| Aug 2, 11:25 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 38 min |
| Aug 3, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 57 min |
| Aug 3, 12:13 AM CDT | Flash Flood Warning | LSX | Cole, Moniteau | 4 hr |
| Aug 3, 12:26 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 49 min |
| Aug 3, 1:33 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Franklin, Gasconade, Moniteau, Osage | 4 hr |
| Aug 3, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 22 min |
| Aug 3, 3:05 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau, Osage | 6 hr |
| Aug 3, 4:52 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 38 min |
| Aug 3, 8:51 AM CDT | Flash Flood Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 4 hr |
| Aug 3, 10:36 AM CDT | River Flood Warning | LSX | Cole | 35 hr |
| Aug 3, 10:36 AM CDT | River Flood Warning | LSX | Osage | 11 hr |
| Aug 3, 10:40 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Aug 3, 10:40 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.